Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 137, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 11, 2015, 10:29 AM CDT for Cooper County, Howard County, Missouri. It took effect at Jun 13, 2015, 4:49 PM CDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 10:29 AM CDT (15:29 UTC)
- In effect from
- Jun 13, 2015, 4:49 PM CDT
- Expired
- Jun 21, 2015, 10:00 PM CDT
- In force
- 8 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Boonville (BOZM7).
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 5:57 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 11, 5:57 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 AM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 405 AM CDT THU JUN 11 2015 Short-term: Complex and active weather taking shape today. As of early this morning, a broken line of thunderstorms continues to progress east/northeastward over northeast Kansas into western Iowa. This is being maintained by a healthy low-level jet and upper ascent from a lead shortwave trough. Models have handled the progression and position with this cluster poorly, most being too slow and too far north. Forecast in the short-term weighs heavily on observed data and trends. The southern extent of the strongest convection within the cluster has been primarily focused along I-70 and don't anticipate too much further southward robust development over time based on the track of the wave. The outflow from this cluster has recently pushed more outward from the strongest convection. This may have some short-term tendency to slow the eastward progression of the cluster, with new cells developing just behind the outflow boundary. That said, the impressive upper wave as noted on water vapor is fairly progressive and may help to keep activity moving east. Currently, the threat for severe weather remains low thanks to weak effective shear AOB 20kts. Still, sufficient instability on the order of 2000 J/KG is helping sustain MCS, along with good moisture transport, partially enhanced from the remnants of a Pacific hurricane. With storms currently relatively progressive, the threat for widespread flash flooding has remained somewhat low. However, any slowing or changing of the convective orientation where cells may train for longer periods of time will certainly raise the flooding concern during the next few hours. As for the next 6 hours, there are some recent radar trends of some disorganization and warming IR tops, but still expect some form of the MCS to make eastward progress deeper into the CWA during the morning hours, including the KC Metro. There should eventually be a weakening trend around sunrise, but still measurable precipitation is expected with more eastward extent. Today/Tonight: There remains considerable uncertainty to the role the ongoing complex of storms will have on maximum temperatures/cloud cover and the severe weather potential later this afternoon/evening. Expect clearing to occur in the wake of the complex by late morning across the western CWA, with temperatures quickly warming. Assuming the outflow isn't well south of the region, will also need to monitor boundary location and/or differential heating areas where low-level winds may be locally backed. Assuming sufficient clearing and subsequent instability can develop over southeast Nebraska into northwest Missouri, thunderstorms should redevelop by early/mid-afternoon along a southeastward moving cold front. These initial storms will be located over far southeast Nebraska into far northwest Missouri and will have the greatest severe weather potential within the first few hours of developing. With 35kts of deep-layer shear and SBCAPE of 2500 J/KG, the environment will be supportive of sustained, organized updrafts capable of producing severe weather. There is also some tornado potential during the first few hours of convective initiation, assuming storm mode can remain semi-discrete and low-level winds remain somewhat backed. A linear convective mode should eventually evolve as the cold front progresses southeast. Thunderstorms will move southeast/eastward during the late evening, but may eventually have trouble remaining well-organized and become lesser coverage as the strongest ascent with the wave quickly moves off to the north/east, instability lessens, and the low-level jet notably veers, likely favoring convection further west over Kansas. The other concern remains the potential for flash flooding with ongoing storms and later this evening over northwest Missouri. Flash flood guidance this evening was already relatively low in this area, and with widespread basin rainfalls of one-half to one-inch ongoing, strongly considering issuing a flash-flood watch for portions of NW MO as rainfall from additional robust storms both this morning and this evening may lead to flash flooding. Friday into next week: The aforementioned frontal boundary will slide through much of the CWA before stalling on Friday, but will provide a much cooler day. Drier air will work into the area, with much of the area north of I-70 seeing rain-free conditions during the day. However, the boundary will lift back north Friday night, setting the stage for more active weather. Southwesterly flow aloft becomes established from the Southern Plains northeastward into the Missouri Valley during this period, with several upper waves projected to parade through the forecast area. Additionally, the quasi-stationary cold front is expected to reside over/near the CWA into the weekend into early next week, aiding in a focus for convection coupled with the ascent from the upper disturbances. The signal is such that multiple rounds of thunderstorms and attendant heavy rainfall potential will exist over portions of the CWA. The general theme of established southwest flow persisting over the region suggests that additional chances of rain will exist through early/mid next week. The potential for flooding may exist if multiple rounds of rain fall over the same areas. Currently, areas with the highest risk of heavy rainfall will be across the NW half of the forecast area, where basin averages of 2-4 inches of rain could fall during the forecast period. Daily high temperatures will remain near to below normal with the expected cloud cover and rainfall, with highs in the 70s and lower 80s common. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 548 AM CDT THU JUN 11 2015 VFR will be the prevailing conditions during the TAF period. Scattered to numerous showers will move through terminals this morning before shifting to the east by mid-morning. With the weakening nature, do not anticipate prevailing reductions in visibility or ceilings, although brief periods cannot be completely ruled out in any heavier activity. While winds will or soon become disrupted from ongoing shower outflow, southerly winds will prevail by late-morning and become gusty. Next round of thunderstorms develop this evening to the north of terminals, but southern extent of coverage over time remains uncertain. Cold frontal passage will shift winds out of the northwest towards the end of the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through late tonight FOR KSZ102. MO...FLASH FLOOD WATCH through late tonight FOR MOZ001>003-011-012. && DISCUSSION...Blair AVIATION...Blair
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Special Weather Statement | EAX | Putnam | 51 min |
| Jun 10, 7:25 PM CDT | Areal Flood Advisory | EAX | Putnam, Schuyler | 4 hr |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 44 min |
| Jun 11, 3:36 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt, Nodaway | 6 hr |
| Jun 11, 4:35 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 23 hr |
| Jun 11, 6:20 AM CDT | River Flood Warning | EAX | Atchison, Holt | 69 hr |
| Jun 11, 7:01 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt | 4 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 68 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 10 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 8 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 7 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 20 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 62 hr |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Buchanan | 8 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 9 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 10 days |
| Jun 11, 3:36 PM CDT | Tornado Warning | EAX | Atchison | 24 min |
| Jun 11, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 48 min |
| Jun 11, 3:57 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 33 min |
| Jun 11, 4:09 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 18 min |
| Jun 11, 4:13 PM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 4 hr |
| Jun 11, 4:44 PM CDT | Tornado Warning | EAX | Nodaway | 6 min |
| Jun 11, 4:46 PM CDT | Tornado Warning | EAX | Holt | 29 min |
| Jun 11, 4:47 PM CDT | Tornado Warning | EAX | Holt, Nodaway | 28 min |
| Jun 11, 5:12 PM CDT | Tornado Warning | EAX | Nodaway | 33 min |
| Jun 11, 5:40 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 7 hr |
| Jun 11, 5:40 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 26 min |
| Jun 11, 5:44 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 46 min |
| Jun 11, 5:57 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 33 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 48 min |
| Jun 11, 6:20 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 4 hr |
| Jun 11, 6:20 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 40 min |
| Jun 11, 6:25 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Worth | 4 hr |
| Jun 11, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 39 min |
| Jun 11, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 50 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.